Alert archive / Maine / High Wind Warnings in 2009

High Wind Warning 10, NWS Caribou, ME

December 8, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Dec 8, 2009, 2:58 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 9, 2009, 1:00 PM EST. It was in force for 11 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 2:58 PM EST (19:58 UTC)
In effect from
Dec 9, 2009, 1:00 PM EST
Expired
Dec 9, 2009, 11:56 PM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:54 PM ESTNON-TSTM WND GST 54Jonesport, ME
Dec 9, 4:54 PM ESTNON-TSTM WND GST 55Jonesport, ME
Dec 9, 5:30 PM ESTDOWNBURST5 Sw Bar Harbor, METREES AND POWER LINES DOWN ON SEALCOVE ROAD.
Dec 9, 5:30 PM ESTNON-TSTM WND DMG5 Sw Bar Harbor, METREES AND POWER LINES DOWN ON ROUTE 102A IN SOUTHWEST HARBOR.
Dec 9, 6:30 PM ESTNON-TSTM WND DMG4 Ssw Bar Harbor, METREES AND POWER LINES DOWN ON ROUTE 3 IN NORTHEAST HARBOR.
Dec 9, 8:00 PM ESTNON-TSTM WND GST 61Cutler, ME
Dec 9, 9:00 PM ESTNON-TSTM WND DMGPerry, METREE FELL ON A POWERLINE AT THE INTERSECTION OF LINCOLN COVE ROAD AND CANNON HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 081958
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
258 PM EST TUE DEC 8 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT...

.INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT. THIS LOW WILL BRING STRONG WINDS
TO THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

MEZ029-030-090400-
/O.UPG.KCAR.HW.A.0007.091209T1800Z-091210T0600Z/
/O.NEW.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
258 PM EST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 30 TO 40 MPH
WEDNESDAY AFTERNOON WITH GUSTS UP TO 60 MPH POSSIBLE. THE STRONG
WINDS WILL PERSIST INTO WEDNESDAY NIGHT BEFORE BECOMING
SOUTHWESTERLY AND DECREASING SOMEWHAT LATE. THE STRONGEST WINDS
WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER
ISLANDS AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
SIGNIFICANT STRUCTURAL DAMAGE MAY OCCUR, PARTICULARLY TO
UNANCHORED MOBILE HOMES AND POORLY CONSTRUCTED BUILDING. BLOWN
DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
&&

$$

KHW/MIGNONE
7 follow-up statements
000 
WWUS71 KCAR 090242
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
942 PM EST TUE DEC 8 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT...

.INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT. THIS LOW WILL BRING STRONG
WINDS TO THE DOWNEAST COAST WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT.

MEZ029-030-091045-
/O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
942 PM EST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM
EST THURSDAY. 

EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 30 TO 40 MPH
WEDNESDAY AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS
WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS EXPOSED OUTER
ISLANDS AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$

HEWITT
000 
WWUS71 KCAR 090926
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
426 AM EST WED DEC 9 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON
INTO TONIGHT...

.INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS 
AFTERNOON...THEN CROSS THE REGION TONIGHT. THE LOW WILL BRING
STRONG WINDS TO THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT.

MEZ029-030-091700-
/O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
426 AM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST THURSDAY. 

EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH
WITH GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS 
PERSISTING EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE
IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER
TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$

NORCROSS
000 
WWUS71 KCAR 091605
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1105 AM EST WED DEC 9 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON
INTO TONIGHT...

.INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS AFTERNOON...
THEN CROSS THE REGION TONIGHT. THE LOW WILL BRING STRONG WINDS TO
THE DOWNEAST COAST THIS AFTERNOON INTO TONIGHT.

MEZ029-030-100000-
/O.CON.KCAR.HW.W.0010.091209T1800Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1105 AM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS PERSISTING
EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE
COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$
000 
WWUS71 KCAR 091917
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
217 PM EST WED DEC 9 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST INTO TONIGHT...

.INTENSIFYING LOW PRESSURE WILL APPROACH LATER THIS AFTERNOON...
THEN CROSS THE REGION TONIGHT. WINDS HAVE BEGUN TO INCREASE ALONG
THE DOWNEAST COAST AND THIS TREND WILL CONTINUE WITH THE STRONGEST
WINDS EXPECTED TO OCCUR LATER THIS AFTERNOON INTO THIS EVENING.

MEZ029-030-100400-
/O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
217 PM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

EXPECT EAST TO SOUTHEAST WINDS TO INCREASE TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH THIS AFTERNOON...WITH SIMILAR WINDS PERSISTING
THROUGH EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE
IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER
TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$
000 
WWUS71 KCAR 092348 AAA
NPWCAR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
648 PM EST WED DEC 9 2009

...STRONG WINDS TO CONTINUE THROUGH LATE EVENING...

.INTENSIFYING LOW PRESSURE WILL CROSS THE REGION LATE TONIGHT WITH
WINDS DROPPING DOWN IN SPEEDS AFTER MIDNIGHT. 

MEZ029-030-100600-
/O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
648 PM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

EAST TO SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE THROUGH EARLY TONIGHT AND THEN LET UP BY MIDNIGHT.
THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST...ACROSS
EXPOSED OUTER ISLANDS AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$

HEWITT
000 
WWUS71 KCAR 100110
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
810 PM EST WED DEC 9 2009

...STRONG WINDS TO CONTINUE THROUGH MIDNIGHT...

.INTENSIFYING LOW PRESSURE WILL CROSS THE REGION LATE TONIGHT
WITH WINDS DROPPING DOWN IN SPEEDS AFTER MIDNIGHT.

MEZ029-030-100600-
/O.CON.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
810 PM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL
CONTINUE THROUGH MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG
THE IMMEDIATE COAST...ACROSS EXPOSED OUTER ISLANDS AND OVER HIGHER
TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. WET SNOW
OR ICE ON TREES COMBINED WITH VERY STRONG WINDS WILL LEAD TO THE
LIKELIHOOD OF MANY TREES AND POWER LINES DOWN OR DAMAGED.
WIDESPREAD POWER OUTAGES FOR AN EXTENDED DURATION ARE POSSIBLE.
BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
&&

$$

HEWITT
000 
WWUS71 KCAR 100456
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1156 PM EST WED DEC 9 2009

MEZ029-030-100600-
/O.CAN.KCAR.HW.W.0010.000000T0000Z-091210T0600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1156 PM EST WED DEC 9 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED TO SPEEDS OF 15 TO 25 MPH AND THEREFORE THE
WARNING HAS BEEN CANCELLED. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

$$

HEWITT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 8, 5:55 AM EST, 9 hours 3 minutes earlier.

Area forecast discussion, Dec 8, 5:55 AM EST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
555 AM EST TUE DEC 8 2009

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT.
INTENSIFYING LOW PRESSURE WILL LIFT ACROSS THE REGION LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT. THE LOW WILL EXIT THROUGH THE
MARITIMES THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
MINI-NORLUN TYPE SITUATION WILL WIND DOWN QUICKLY EARLY THIS
MORNING IN PENOBSCOT BAY AREA. LIGHT SNOW CONTINUES IN BGR AND BHB
BUT RADAR INDICATES HIGHER INTENSITY SNOW FOR ISLANDS ALONG COAST
NEAR PENOBSCOT BAY. A FEW ISOLATED ACCUMULATIONS OF AN INCH COULD
BE POSSIBLE BY EARLY THIS MORNING ON THESE ISLANDS. OTHERWISE,
CLOUDS WILL DIMINISH DOWNEAST AND AROUND BGR THIS MORNING AS HIGH
PRESSURE BUILDS. WITH COLD AIR IN PLACE...TEMPS WILL STRUGGLE TO
LOW 20S NORTH AND LOW 30S SOUTH. CU/SC WILL DISSIPATE LATER IN THE
DAY AS THE HIGH SETTLES OVER THE STATE TUES NGT. THIS WILL PERMIT
STRONG RADIATIONAL COOLING WITH SOME READINGS NEAR ZERO IN
NORMALLY COLDER LOCATIONS IN NORTH. CAR/PQI AREAS WILL HAVE A NW
WIND RETARDING COOLING UNTIL LATER IN NIGHT. BGR AREA WILL GET
HIGH CLD COVER AS NIGHT PROGRESS...ALONG WITH INCR EAST
WINDS...AND THIS WILL KEEP LOWS IN TEENS FOR THIS AREA.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LOW PRESSURE TRACKING NORTHEAST THROUGH THE GREAT LAKES WILL DRAW
AN OCCLUDED FRONT NORTH ACROSS THE REGION WEDNESDAY...WHILE A
SECONDARY LOW DEVELOPS ALONG THE FRONT. MODELS INDICATE STRONG
ISENTROPIC LIFT DEVELOPING ACROSS THE REGION WEDNESDAY AFTERNOON
AND CONTINUING WEDNESDAY NIGHT TO THE NORTH OF THE OCCLUDED FRONT
AND INTENSIFYING LOW. AT THE SAME TIME...LEFT EXIT REGION JET
SUPPORT WILL FURTHER ENHANCE LIFT LATER WEDNESDAY INTO WEDNESDAY
NIGHT. THE COMBINATION OF STRONG LIFT AND ABUNDANT MOISTURE WILL
ALLOW PRECIPITATION TO EXPAND NORTHEASTWARD ACROSS THE FORECAST
AREA WEDNESDAY. TEMPERATURES WILL WARM ALOFT LATER WEDNESDAY
THROUGH EARLY WEDNESDAY NIGHT...PARTICULARLY ACROSS
CENTRAL/DOWNEAST AREAS. HOWEVER...LOW LEVEL COLD AIR WILL BE SLOW
TO ERODE DOWNEAST PARTICULARLY INLAND FROM THE COAST.
THUS...EXPECT PRECIPITATION TO START IN THE FORM OF SNOW ACROSS
DOWNEAST AREAS. PRECIPITATION WILL THEN GRADUALLY TRANSITION TO A
MIX OF SLEET AND FREEZING RAIN LATER IN THE AFTERNOON AND EVENING.
ENOUGH WARM AIR COULD REACH THE COAST TO ALLOW PRECIPITATION TO
EVENTUALLY TRANSITION TO ALL RAIN THERE LATER WEDNESDAY AFTERNOON
AND EVENING. A SIGNIFICANT WINTRY MIX COULD OCCUR ACROSS DOWNEAST
AREAS...EVEN THE COAST...WEDNESDAY INTO WEDNESDAY NIGHT. ACROSS
NORTHERN MAINE...GENERALLY EXPECT PRECIPITATION TO REMAIN SNOW.
THE SNOW COULD BECOME HEAVY AT TIMES ACROSS NORTHERN AREAS
WEDNESDAY NIGHT IN THE VICINITY OF THE OCCLUSION AND INTENSIFYING
LOW. SNOW WILL CONTINUE ACROSS NORTHERN AREAS WEDNESDAY NIGHT.
PRECIPITATION WILL DIMINISH ACROSS DOWNEAST AREAS LATER WEDNESDAY
NIGHT IN THE WAKE OF THE OCCLUSION. COLDER AIR WRAPPING AROUND THE
SYSTEM WILL ALLOW ANY LINGERING PRECIPITATION TO TRANSITION BACK
TO SNOW DOWNEAST LATER WEDNESDAY NIGHT. THE SNOW WILL TAPER TO
SNOW SHOWERS ACROSS THE NORTH THURSDAY MORNING. WINTER STORM
WATCHES ARE IN EFFECT ACROSS CENTRAL/DOWNEAST AREAS FROM WEDNESDAY
MORNING THROUGH WEDNESDAY NIGHT. ACROSS NORTHERN AREAS...WINTER
STORM WATCHES ARE IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. STRONG WINDS WILL ALSO DEVELOP IN ADVANCE OF THE
OCCLUSION WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT.
ALONG THE IMMEDIATE COAST...WHERE THE BEST MIXING WILL
OCCUR...WINDS COULD GUST UP TO 50 TO 60 MPH FROM LATER WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT WHERE A HIGH WIND WATCH REMAINS IN
EFFECT. ACROSS INTERIOR DOWNEAST AREAS...WINDS COULD GUST TO 30 TO
40 MPH DEPENDENT ON THE EXTENT OF MIXING WHICH OCCURS. SNOW
SHOWERS WILL CONTINUE ACROSS THE NORTH/MOUNTAINS THURSDAY
NIGHT...WITH PARTLY CLOUDY SKIES DOWNEAST. WINDS WILL REMAIN
BLUSTERY THURSDAY NIGHT.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SCATTERED SNOW SHOWERS WILL LINGER ACROSS THE NORTH/MOUNTAINS
FRIDAY INTO SATURDAY WITH PARTLY CLOUDY SKIES DOWNEAST. BLUSTERY
CONDITIONS WILL PERSIST ACROSS THE REGION FRIDAY/SATURDAY. A
SYSTEM CROSSING THE REGION SUNDAY COULD BRING A BETTER CHANCE OF
SNOW SHOWERS TO THE ENTIRE FORECAST AREA. SNOW SHOWERS COULD THEN
LINGER ACROSS THE NORTH/MOUNTAINS INTO MONDAY. THE COLDEST AIR OF
THE SEASON WILL BE DRAWN ACROSS THE REGION FRIDAY...WITH
TEMPERATURES THEN REMAINING AT BELOW NORMAL LEVELS THROUGH MONDAY.
&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: IFR TO MVFR CONDITIONS AROUND BGR AND DOWNEAST COAST WILL
IMPROVE TO VFR THIS MORNING AS LIGHT SNOW ENDS. ELSEWHERE VFR WILL
CONTINUE THROUGH WEDS NGT.

SHORT TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS ACROSS THE
REGION FOR WEDNESDAY INTO WEDNESDAY NIGHT. MVFR CONDITIONS WILL
PERSIST ACROSS THE NORTH AND MOUNTAINS THURSDAY...WITH OCCASIONAL
MVFR CONDITIONS STILL POSSIBLE DOWNEAST. OCCASIONAL MVFR CONDITIONS
COULD PERSIST ACROSS THE NORTH AND MOUNTAINS FRIDAY INTO
SATURDAY...WITH GENERALLY VFR CONDITIONS EXPECTED DOWNEAST. STRONG
WINDS AND WIND SHEAR COULD BE A CONCERN WEDNESDAY INTO WEDNESDAY
NIGHT...WITH GUSTY WINDS THEN PERSISTING THURSDAY INTO SATURDAY.
&&

.MARINE...
NEAR TERM: SEAS RUNNING A BIT HIGHER THAN MODEL GUIDANCE. SWANNAM
SEEMS BEST AND USED TO INITIALIZE. NO HEADLINES EXPECTED THROUGH
TUES NGT BUT WINDS WILL INCREASE FROM THE NORTH AS A LOW PRESSURE
PULLS AWAYS FROM THE WATERS DURING TUES. SOME GUSTS WILL BE OVER
20 KT.

SHORT TERM: WINDS WILL INCREASE TO GALE LEVELS WEDNESDAY. GALE
FORCE WINDS ARE EXPECTED WEDNESDAY NIGHT...WITH GUSTS POSSIBLY
APPROACHING STORM FORCE LATER WEDNESDAY THROUGH EARLY WEDNESDAY
NIGHT. GALE FORCE WINDS ARE THEN EXPECTED TO PERSIST
THURSDAY/FRIDAY. A GALE WARNING IS IN EFFECT FOR WEDNESDAY INTO
THURSDAY NIGHT. VISIBILITIES WILL BE REDUCED IN MIXED
PRECIPITATION WEDNESDAY THROUGH EARLY THURSDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     MORNING FOR MEZ001>006-010.
     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
     WEDNESDAY NIGHT FOR MEZ011-015>017-029>032.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 10 AM WEDNESDAY TO 7 PM EST THURSDAY FOR
     ANZ050>052.

&&

NEAR TERM...MWALKER
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...MWALKER
MARINE...MWALKER/NORCROSS
Hazardous weather outlook, Dec 8, 5:08 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
508 AM EST TUE DEC 8 2009

MEZ001>006-010-091200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
508 AM EST TUE DEC 8 2009

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW REPORTS WILL BE NEEDED WEDNESDAY INTO THURSDAY.

MEZ011-015>017-031-032-091200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
508 AM EST TUE DEC 8 2009

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED WEDNESDAY THROUGH
WEDNESDAY NIGHT.

MEZ029-030-091200-
COASTAL HANCOCK-COASTAL WASHINGTON-
508 AM EST TUE DEC 8 2009

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW...ICE AND WIND REPORTS WILL BE NEEDED WEDNESDAY
THROUGH WEDNESDAY NIGHT.

ANZ050>052-091200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
508 AM EST TUE DEC 8 2009

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:42 AM ESTGale WarningCAR10 hr
Dec 8, 5:01 AM ESTWinter Storm WatchCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington11 hr
Dec 8, 2:08 PM ESTStorm WarningCAR34 hr
Dec 8, 3:33 PM ESTWinter Storm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington35 hr
Dec 8, 3:33 PM ESTWinter Weather AdvisoryCARHancock, Washington28 hr

Nearby

High Wind Warnings in Maine, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.